MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN923949
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.
 
Event or Problem Description
When the anesthetist proceeds to remove the epidural catheter after the delivery process, he notices that the catheter comes out incomplete.One part remained in the epidural space between l-3 and l-4.The anesthesia manager informed us that the patient's husband indicates that the neurosurgeon who will intervene with the patient to remove the catheter asked to see the catheter, so they did not provide the sample when it is removed, this will be sent to pathology for recognition.The patient had to be transferred to the medical center for the intervention.The catheter was removed from the patient by exploratory lamnectomy.The patient's current condition is unknown.
 
Event or Problem Description
When the anesthetist proceeds to remove the epidural catheter after the delivery process, he notices that the catheter comes out incomplete.One part remained in the epidural space between l-3 and l-4.The anesthesia manager informed us that the patient's husband indicates that the neurosurgeon who will intervene with the patient to remove the catheter asked to see the catheter, so they did not provide the sample when it is removed, this will be sent to pathology for recognition.The patient had to be transferred to the medical center for the intervention.The catheter was removed from the patient by exploratory lamectomy.The patient's current condition is unknown.
 
Additional Manufacturer Narrative
(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.A corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed on the epidural catheter with no relevant findings.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without a sample.No further action is required at this time.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer reported the catheter broke during use.The customer returned one epidural catheter piece (reference attached files inp (b)(4).The returned sample was visually examined with and without magnification.Visual examination of the returned catheter revealed the extrusion and coil wire at the likely most proximal end appears to be slightly stretched.The coil wire extends approximately 1cm beyond the extrusion as the proximal end is missing.The distal side of the catheter appears to be intact as no damage was observed.The catheter appears to have been used as biological material between the inner coils.No other defects or anomalies were observed.A dimensional inspection was performed on the returned catheter using a ruler (ref-(b)(4).The returned catheter extrusion measures approximately 6.4cm.This indicates at least 82.1cm of the extrusion is missing as the specification for the epidural catheter indicates that the proper extrusion length of an epidural catheter is 88.5-91.5cm per graphic kz-05400-030, rev.5.Specifications per graphic kz-05400-030; rev 5 were reviewed as a part of this complaint investigation.The ifu for this kit, e-17019-109b; rev.2, was reviewed as a part of this complaint investigation.The ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the condition of the sample received indicates unintentional user error caused or contributed to this event.The reported complaint of the catheter breaking during use was confirmed based upon the sample received.The returned catheter showed signs of stretching at the likely most proximal end as the proximal end was missing.The ifu for this product warns the user not to apply additional tension if the catheter begins to stretch as there is a risk for separation.Therefore, based upon the condition of the sample received and the observed evidence of the extrusion and coils stretching at the proximal end, unintentional user error caused or contributed to this event.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key14192987
Report Number1036844-2022-00027
Device Sequence Number4459305
Product Code BSO
UDI-Device Identifier10801902207453
UDI-Public10801902207453
Combination Product (Y/N)N
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberIPN923949
Device Catalogue NumberAK-05503
Device Lot Number23F21E0101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2022
Supplement Date Received by Manufacturer06/03/2022
06/10/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date06/06/2022
06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale